MAUDE Adverse Event Report: COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION

COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 07/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Event is still under investigation at this time.
 
Event or Problem Description
The initial report stated that there was a problem with the coating.Additional information provided by the rep stated that during inspection of the product, before the procedure and prior to patient contact, the physician noticed that some parts of the coating of the wire guide were removed and damaged.It was stated that the physician hurt herself when touching the wire, so it was decided not to use the product on the patient.No further information was provided.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of complaint history, trends, quality control and a visual inspection and dimensional verification of the returned device was conducted during the investigation.The visual inspection of the returned device indicated a portion of the wire guide was contained in the damaged holder.The curve tip at the distal end is the correct angle.The 15.5 cm of the distal end is exposed (measured from the apex), with attached inserter.The 7.7 cm to 8.1 cm from the distal end the wire is elongated.Length of the wire guide is 41.9 cm (measured from the apex).The od is.02847 inches.Both the distal and proximal end welds are intact.Two areas of the wire are not coated.The first is from 11.9 cm to 12.3 cm from the distal end.The second is 40.4 cm to 41.2 cm from the distal end.Both measured from the apex.The sections that are not coated are due to the design of the product and are part of the manufacturing process of the wire guide.There is no evidence to suggest the product was not made to specifications.Based on the information provided and the results of our investigation a definitive root cause could not be determined.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
It was reported that prior to a procedure the doctor noticed when inspecting the product that some parts of the coating of the wire guide where removed and damaged.The product was not used in the procedure.

Brand Name
FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5804993
Report Number1820334-2016-00707
Device Sequence Number18852292
Product Code GBX
UDI-Device Identifier00827002557239
UDI-Public(01)00827002557239(17)180821(10)6143951
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-PPD-850-IMH
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/24/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/19/2016
Supplement Report FDA Received Date10/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;